| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/24/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported during the implantation of a peripherally inserted central catheter (picc) for the patient, it was discovered that the distal end of the catheter had split and was unusable.Consequently, the central venous catheter was replaced and reinserted for the patient.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a split at the distal end of the catheter was determined to be inconclusive.Two photographs of a groshong nxt clearvue catheter were returned for evaluation.An initial visual observation of one of the photographs showed a small section of the catheter shaft.The catheter was bent such that a longitudinally aligned split was observed in the catheter shaft.The approximate length and orientation of the split appeared to be consistent with the distal valve.The catheter appeared darkened just beneath the valve opening which also was consistent with the black tip on the distal end of the catheter.The other photograph showed the entire catheter with an inlaid stylet.It appeared the tip of the stylet was pushed against the catheter wall, several centimeters away from the distal tip.The hand holding the catheter was partially obscuring the catheter shaft; however, the distal end of the catheter shaft could be seen clearly and appeared to be unremarkable.No evidence of a split or any other damage was observed at the distal end of the catheter.Additionally, no obvious use residue was observed on the catheter.Therefore, this complaint is inconclusive at this time.This complaint will be recorded for future trending and monitoring purposes.